Alert archive / Florida / Beach Hazards Statements in 2025

Beach Hazards Statement 1, NWS Melbourne, FL

January 4, 20255 counties in Florida

NWS Melbourne, FL issued this beach hazards statement at Jan 4, 2025, 2:51 AM EST for 5 counties in Florida. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2025, 2:51 AM EST (07:51 UTC)
Expired
Jan 4, 2025, 10:24 AM EST
In force
8 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2025-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2025-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2876 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

303 
WHUS42 KMLB 040751
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
251 AM EST Sat Jan 4 2025

FLZ141-154-159-164-347-447-647-747-050900-
/O.NEW.KMLB.BH.S.0001.250104T0751Z-250105T0900Z/
Coastal Volusia-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
251 AM EST Sat Jan 4 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...

* WHAT...A strong, southward-flowing longshore current is forecast
  to develop at all central Florida Atlantic beaches today, along
  with a moderate risk for dangerous rip currents.

* WHERE...Coastal Volusia, Coastal Brevard, Coastal Indian River,
  Coastal Saint Lucie, and Coastal Martin counties.

* WHEN...Through late tonight.

* IMPACTS...The southward-flowing current could pull swimmers into
  deeper water, making them more susceptible to dangerous rip
  currents. This will also generate strong rip currents near
  piers, jetties, and reefs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
1 follow-up statement
471 
WHUS42 KMLB 041524
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
1024 AM EST Sat Jan 4 2025

FLZ141-154-159-164-347-447-647-747-050800-
/O.CAN.KMLB.BH.S.0001.000000T0000Z-250105T0900Z/
/O.NEW.KMLB.RP.S.0001.250104T1524Z-250105T0800Z/
Coastal Volusia-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
1024 AM EST Sat Jan 4 2025

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint 
  Lucie, Coastal Martin, Mainland Northern Brevard, Northern 
  Brevard Barrier Islands, Mainland Southern Brevard and 
  Southern Brevard Barrier Islands Counties.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Entering the surf is strongly discouraged. If caught in a rip
current, relax and float. Don't swim against the current. If
able, swim in a direction following the shoreline. If unable to
escape, face the shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Jan 4, 12:26 AM EST, 2 hours 25 minutes earlier. Its key messages:

  • Issued at 359 PM EST Fri Jan 3 2025
  • Cooler than normal into this weekend. Wind chill values in the 30s forecast early Saturday morning, with patchy frost development possible over portions of the northern interior early Sunday morning.
  • Warming trend into Sunday afternoon into Monday, before a strong cold front ushers in well below normal temperatures Tuesday into late next week.
  • Remaining dry through much of next week, with a low potential for showers (rain chances 10-30%) on Monday.
  • Poor to hazardous boating conditions tonight and into Saturday.
Area forecast discussion, Jan 4, 12:26 AM EST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1226 AM EST Sat Jan 4 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 359 PM EST Fri Jan 3 2025

- Cooler than normal into this weekend. Wind chill values in the
  30s forecast early Saturday morning, with patchy frost
  development possible over portions of the northern interior
  early Sunday morning.

- Warming trend into Sunday afternoon into Monday, before a strong
  cold front ushers in well below normal temperatures Tuesday into
  late next week.

- Remaining dry through much of next week, with a low potential
  for showers (rain chances 10-30%) on Monday.

- Poor to hazardous boating conditions tonight and into Saturday.

&&

.UPDATE...
Issued at 814 PM EST Fri Jan 3 2025

No changes needed to the forecast this evening, as everything
remains on track. Dry conditions persist, as high pressure builds
into the area. A chilly night is expected across east central
Florida, with low temperatures around 7-10 degrees below normal in
the lower to mid-40s. Rural locations, particularly around Lake
George, are forecast to dip into the upper 30s. Regardless,
northwest winds will increase overnight tonight into Saturday
morning. This will lead to wind chill values in the mid to upper
30s, especially west of I-95, and make for a chilly start to the
weekend.

&&

.PREVIOUS DISCUSSION...
Issued at 359 PM EST Fri Jan 3 2025

Tonight-Weekend... A reinforcing front moves across east central
Florida late today and into tonight. North winds advect a cold, dry
airmass across central Florida with lows falling into the low to mid
40s across much of the area Saturday. Although remaining mostly
sunny tomorrow, highs will remain below normal in the 60s. Another
cold morning is forecast on Sunday with highs in the low to mid 40s
west of I-95 while warming into the upper 40s to low 50s along most
of the coast. North winds veer south to southeast Sunday allowing
for warmer air to return into the afternoon. Sunday highs will be
near seasonal ranging the low to mid 70s. Volusia county remains a
tad cooler, struggling to hit the 70 degree mark. No precip is
forecast.

Monday-Friday... A strong cold front approaches central Florida
Monday, moving across the area into Tuesday night. Breezy south to
southwest winds around 15-20 mph increases temperatures and moisture
ahead of the boundary. Model guidance suggests a broken line of
showers as it reaches the I-4 corridor. Have kept isolated to
scattered PoPs across the north with dry conditions southward. A
cold, dry airmass builds behind the front, and no mentionable precip
is forecast through the remainder of the week.

Temperatures will be slightly above normal on Monday, with
afternoon highs in the mid to upper 70s. Behind the front, highs
fall to generally range the mid 50s across the north to low 60s
across the south. There is some model disagreement in how cold low
temperatures will fall mid next week, particularly along the
coast. Have nudged coastal low temperatures down 2-3 degrees for
Wednesday and Thursday morning where the the deterministic NBM is
well above the 50th ensemble percentile. Otherwise, interior
temperatures remain on track with the previous forecast. Lows fall
into mid 30s to low 40s across the north Tuesday morning while
the cold air will be slower to reach the Treasure Coast and
Okeechobee county (mid to upper 40s). Lows then widely ranging the
30s across much of the forecast area Wednesday through Friday
mornings.

&&

.MARINE...
Issued at 359 PM EST Fri Jan 3 2025

Tonight-Saturday...Poor to hazardous boating conditions build
tonight as a dry cold front sinks southward across the waters.
Northwest winds veer north overnight, increasing to 20-25 kts. Seas
of 3-5 ft early this evening build to 6-8 ft in the Gulf Stream
through Saturday morning. Wind and seas then follow a gradual
diminishing trend through the afternoon. Dry conditions persist.

Sunday-Tuesday...North winds veer early next week becoming south
to southeast Sunday. Poor to hazardous boating conditions return
Monday as another cold front approaches the local waters, and
winds further veer southwest increasing to 23-28 kts. Northerly
winds remain breezy around 15-20 kts behind the front Tuesday.
Seas of 3-5 ft build to 5-8 ft across the offshore waters Monday
into Tuesday. Isolated to scattered showers will be possible
across the waters Monday night into Tuesday.

&&

.AVIATION...
(06Z TAFs)
Issued at 1225 AM EST Sat Jan 4 2025

VFR/SKC conditions prevail. Winds veer NNW after 09z and increase
to between 10-12kts (up to 15kts at the coast), with gusts around
20kts, continuing thru most of the day. Winds veer further NNE
Saturday night and diminish to around 5kts or less after 03z
Sunday.

&&

.FIRE WEATHER...
Issued at 359 PM EST Fri Jan 3 2025

Weekend... A cold, dry airmass builds this weekend behind a
reinforcing front. Min RH values fall below critical thresholds
across the north interior Saturday ranging the mid 20s to mid 30s.
Elsewhere, min RHs range the mid 30s to mid 40s. North winds around
7-12 mph veer east into Sunday, allowing RHs to recover into the low
40s to mid 50s.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  60  42  68  54 /   0   0   0   0
MCO  63  44  72  55 /   0   0   0   0
MLB  64  48  71  57 /   0   0   0   0
VRB  67  50  74  57 /   0   0   0   0
LEE  63  43  71  55 /   0   0   0   0
SFB  63  43  71  54 /   0   0   0   0
ORL  64  44  72  56 /   0   0   0   0
FPR  66  49  72  56 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 AM EST this morning for AMZ550-552.

     Small Craft Advisory until 10 PM EST this evening for AMZ555-570-
     572-575.

&&

UPDATE...Leahy
AVIATION...Schaper
Hazardous weather outlook, Jan 3, 7:01 PM EST, 7 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
701 PM EST Fri Jan 3 2025

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-041215-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
701 PM EST Fri Jan 3 2025

This Hazardous Weather Outlook is for east central Florida.

.DAY ONE...Tonight.

.EXCESSIVE COLD IMPACT...
A cold airmass will establish itself over the area tonight.
Overnight temperatures will fall into the low to mid 40s west of
I-95 and in coastal Volusia County, with minimum wind chill
values widely ranging the 30s across all of east central Florida.

.RIP CURRENT AND SURF IMPACT...
A moderate risk of life-threatening rip currents exists at all
central Florida Atlantic beaches.

.WIND AND SEA IMPACT...
Northwest winds will increase to 20 to 25 knots across the
local Atlantic waters this evening and into tonight. Seas will
build to 4-6 feet across the nearshore waters and 6-8 feet in the
offshore waters tonight. A Small Craft Advisory is in effect
across the offshore waters this evening and will expand to all
of the local Atlantic waters tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
At least a Moderate risk of rip currents is expected to continue
through Saturday, with the risk of rip currents potentially
increasing late this weekend.

Colder than normal conditions are forecast to persist through
early Sunday morning. Additional cold fronts will lead to below
normal conditions again Monday night through the middle of next
week. Patchy frost development will be possible for portions of
the northern interior late Saturday night into early Sunday
morning.

Developing poor to hazardous boating conditions will continue
into Saturday. Boating conditions deteriorate once again late
Sunday night through early next week, as another cold front
approaches and moves through the waters.

Sensitive fire weather conditions are forecast through much of the
next week, with the exception of Monday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Leahy

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 10:24 AM ESTRip Current StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia42 hr

Nearby

Beach Hazards Statements in Florida, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.